Monday, July 16, 2012

An Agitated Queen Elisabeth

Life with Elisabeth has been difficult lately. Extremely difficult. To be honest, we haven't had the real Elisabeth back since the big shunt ordeal back in late March/early April. There have been glimmers of her. And we have had our happy moments (remember the 'again' video??)...but for the most part things have been...hard

Most of the day Elisabeth cries and whimpers. She is covered in bruises from hitting herself and thrashing her arms and legs against toys. She sits herself up only to throw herself down and hit her head as hard as she can. She is miserable; agitated. And it's not just Elisabeth...this effects the whole family. We find it hard to go anywhere because of Elisabeth's behavior. Most of the time when we go someplace (water park, church, out to dinner, etc) we have to leave because Elisabeth starts having an 'episode'...and once it hits, it is extremely hard to pull her out of it. 

We are all assuming at this point that this is being caused by a medication. The question is: which one? Everything with her is such a mystery because she can't tell us what she is feeling. There is a good chance that all of this is a side effect of Onfi, her newest seizure med. It also happens to be the only seizure medication that has ever controlled her seizures. So now we are faced with a tough choice: keep her on Onfi and make her (and the rest of us) live like this....or wean her off and she will go back to having seizures hourly. 

Not an easy decision to be faced with, that I can assure you. 

Follow by Email

Related Posts with Thumbnails